MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCW0T3
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Event or Problem Description
A non-healthcare professional reported that after the intraocular lens (iol) implantation surgery, the implanted iol kept moving and was subsequently removed and replaced with a company lens of different model and half diopter less power in a secondary procedure.There had been a haptic issue, it was too bendy and would not hold its position.Additional information has been requested but is not available at the time of this report.
 
Additional Manufacturer Narrative
The product was not returned for analysis.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in b.5, d.9., d.10., h.3., h.6., and h.11.The lens was returned on a moistened, white, instrumental wipe in a large biohazard bag.The optic was cut into two pieces, typical of an insertion and removal.The lens portions were removed and allowed to air dry prior to evaluation.Both haptics were in original positions and no damage was observed to either haptic.The lens was cleaned with klrp to further evaluate.Each of the two optic portions had several cracked lines of damage in the shape of an instrument used to grasp the lens on the anterior optic surface near the edges and directly opposite on the posterior optic surfaces.A pliability test was conducted with each haptic.Each haptic was easily manipulated using tweezers.Each haptic returned to their original positions.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.A qualified cartridge, handpiece, and viscoelastic combination was indicated.The root cause cannot be determined for the reported complaint of "haptic was too bendy".Information was provided that the lens was moving due to a haptic issue (too bendy, would not hold its position).The haptics were in original positions and undamaged upon return.A pliability test was conducted with each haptic.Each haptic was easily manipulated using tweezers.Each haptic returned to their original positions.The optic was cut into two pieces, typical of an insertion and removal.Optic damage from instruments used to grasp the lens was observed.Each lens is subjected to a 100% assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.The diopter lens was removed and replaced with another lens.The lens model and diopter selection is made by the surgeon based on patient's eye anatomy, visual testing and desired visual outcome.It is unknown why a company unspecified lens model (23.5 diopter) was replaced with a company unspecified non-toric lens model that was also.5 diopters less).The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
According to the additional information received, the surgery involved patient's right eye.

Brand Name
CLAREON TORIC UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24832961
Report Number1119421-2026-00728
Device Sequence Number18447201
Product Code MJP
UDI-Device Identifier00380652431897
UDI-Public(01)00380652431897(17)270225(11)230227(10)15594336
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCCW0T3
Device Lot Number15594336
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/17/2026
Supplement Date Received by Manufacturer04/14/2026
Initial Report FDA Received Date04/09/2026
Supplement Report FDA Received Date05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/27/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON ASPHERIC UV ABSORBING IOL; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE; UNSPECIFIED FORCEPS
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown